MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, the subject device was used.In the procedure, the user tried to retrieve the calculus with the subject device, but it was incarcerated.When the incarceration was managed using a lithocrush (a device used to crush the calculus), the basket wire of the lithocrush broke off.The surgeon decided to conduct an open surgery to remove the subject device and the calculus.No further information was provided.This is the report regarding the incarceration of bile duct stones.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, fg-v422pr was used.In the procedure, the user tried to retrieve the calculus with the subject device, but it was incarcerated.The user tried to crush the calculus with the emergency lithotriptor but the basket wire of the subject device broke off.The user tried to crush the calculus and collect the basket of the subject device using bml-v442qr-30 but the user was not able to get bml-v442qr-30 around the stone.The user decided to conduct an open surgery to remove the subject device and the calculus.No further information was provided.This is the report regarding the incarceration of bile duct stones, the breakage of the wire, and the switching to the open surgery.
 
Additional Manufacturer Narrative
This supplemental report is submitting to correct "device product code".
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the similar cases in the past, there is a possibility that the subject device was incarcerated due to the following factors; the stones were larger than the orifice of papilla.The bile duct was narrow.The basket grasped many stones at once.The basket deformed due to repeated stone removals.Also, it was known that the basket wire was broken when it underwent a load exceeding its breaking strength under the effect of the size and hardness of the stone.The instruction manual of the device has already warned as follows; repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8194735
Report Number8010047-2018-02549
Device Sequence Number269103
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Device Lot Number89K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/17/2019
02/20/2019
03/06/2019
Initial Report FDA Received Date12/25/2018
Supplement Report FDA Received Date02/05/2019
03/11/2019
03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;